Intermittency of vector fields and natural random number generators


  • A.O. Kalinin Lomonosov Moscow State University
  • D.D. Sokoloff Lomonosov Moscow State University



intermittency, vector field, Jacobi equation, random numbers, Lyapunov exponent


Growth of Jacobi fields on geodesic lines over a 2D manifold with Gaussian curvature as a random process is considered. We study various «natural» random number generators on the basis of the hypothesis that the decimals of irrational numbers are randomly distributed.

Author Biographies

A.O. Kalinin

D.D. Sokoloff


  1. М. Е. Аrtyushkova and D. D. Sokoloff, “Numerical Modeling of Conjugated Point Distribution along a Geodesic with Random Curvature,” Vychisl. Metody Programm. 5, 291-296 (2004).
  2. М. Е. Аrtyushkova and D. D. Sokolov, “Numerical Modeling of the Solutions of the Jacobi Equation on a Geodesic with Random Curvature,” Astron. Zh. 82 (7), 584-589 (2005) [Astron. Rep. 49 (7), 520-525 (2005)].
  3. М. Е. Аrtyushkova and D. D. Sokoloff, “Modelling Small-Scale Dynamo by the Jacobi Equation,” Magnetohydrodynamics 42 (1), 3-19 (2006).
  4. D. A. Grachev and D. D. Sokoloff, “Numerical Modeling of Growth of Multiplicative Random Quantities,” Vychisl. Metody Programm. 8, 1-5 (2007).
  5. E. A. Mikhailov, D. D. Sokoloff, and V. N. Tutubalin, “The Fundamental Matrix for the Jacobi Equation with Random Coefficients,” Vychisl. Metody Programm. 11, 261-268 (2010).
  6. E. A. Illarionov, D. D. Sokoloff, and V. N. Tutubalin, “Stationary Distribution of Product of Matrices with Random Coefficients,” Vychisl. Metody Programm. 13, 218-225 (2012).
  7. Ya. B. Zel’dovich, S. A. Molchanov, A. A. Ruzmaikin, and D. D. Sokolov, “Intermittency in Random Media,” Usp. Phys. Nauk 152 (1), 3-32 (1987) [Soviet Phys. Usp. 30 (5), 353-369 (1987)].
  8. Ya. B. Zel’dovich, A. A. Ruzmaikin, and D. D. Sokoloff, The Almighty Chance (World Scientific, Singapore, 1991).
  9. A. Brandenburg, D. Sokoloff, and K. Subramanian, “Current Status of Turbulent Dynamo Theory: From Large-Scale to Small-Scale Dynamos,” Space Sci. Rev. 169, 123-157 (2012).
  10. V. G. Lamburt, D. D. Sokolov, and V. N. Tutubalin, “Jacobi Fields along a Geodesic with Random Curvature,” Mat. Zametki 74 (3), 416-424 (2003) [Math. Notes 74 (3), 393-400 (2003)].
  11. Ya. B. Zel’dovich, “Observations in a Universe Homogeneous in the Mean,” Astron. Zh. 41 (1), 19-24 (1964) [Soviet Astron. 8 (1), 13-16 (1964)].



How to Cite

Калинин А., Соколов Д. Intermittency of Vector Fields and Natural Random Number Generators // Numerical Methods and Programming (Vychislitel’nye Metody i Programmirovanie). 2016. 17. 1-6. doi 10.26089/NumMet.v17r101



Section 1. Numerical methods and applications